MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1403US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.
 
Event or Problem Description
It was reported that the controller alternating current (cac) adapter would not provide power to the controller even though the light on the junction box was green.It was noted that there was no known damaged to the adapter.The cac adapter was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
One cac adapter, (b)(4) was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the controller ac adapter failed visual examination due to a to a tear on the output cable most likely due to the handling of the device.The controller ac adapter also failed functional testing as the device was not able to adequately establish a connection and provide power to a controller.The most likely root cause of the reported event can be attributed to an open circuit along the output cable or output connector.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6868726
Report Number3007042319-2017-03155
Device Sequence Number16340556
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public0100888707000093
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/30/2014
Device Catalogue Number1403US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer08/21/2017
10/24/2018
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/14/2017
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight72